MAUDE Adverse Event Report: ARTHREX, INC. OUTRIGGER TARGETING GUIDE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. OUTRIGGER TARGETING GUIDE; ORTHOPEDIC MANUAL SURG INSTR
Model Number OUTRIGGER TARGETING GUIDE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 8th october 2024, it was reported by a sales rep.Via email that for an ar-8973-01, outrigger targeting guide, the tip cracked and chipped off due to excessive torque.This was detected during use in a fibulock nail removal procedure on (b)(6) 2024.The client tried to use ar-8973-01 to remove an implanted fibulock nail after failure of ar-8973rk to remove the nail.The procedure was aborted.All fragments were collected and no pieces were left in the patient.9th october 2024 - the sales rep replied that there was no defect with ar-8973rk, the implant was just stuck and could not be removed.It was an elective removal with no medical indication, so the surgeon ended up deciding to leave it in the patient as it was not causing them any harm.
 
Event or Problem Description
On 10th october 2024: the sales rep.Updated that when ar-8973rk was being used to remove the nail nothing broke and everything was intact and the nail was simply incorporated into the bone too tightly to be removed.There is no follow-up surgery planned to complete the procedure as the patient was already counseled prior to surgery about the possibility of leaving the nail in place as there was no medical indication for implant removal.There were no medical issues.The nail was implanted in a way that a part of it was prominent, which bothered the patient which was the reason for the surgery.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misuse due to excessive user-applied mechanical forces.

Brand Name
OUTRIGGER TARGETING GUIDE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20410508
Report Number1220246-2024-08054
Device Sequence Number9104875
Product Code LXH
UDI-Device Identifier00888867301832
UDI-Public(01)00888867301832(11)190521(10)711920
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOUTRIGGER TARGETING GUIDE
Device Catalogue NumberAR-8973-01
Device Lot Number711920
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer10/10/2024
08/15/2025
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date10/25/2024
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown